Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cover-avoidance and Frattini argument


Authors: Ben Brewster and Peter Hauck
Journal: Proc. Amer. Math. Soc. 113 (1991), 625-632
MSC: Primary 20D10
DOI: https://doi.org/10.1090/S0002-9939-1991-1062828-1
MathSciNet review: 1062828
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The results presented here develop further aspects of the theory of Fitting functors in finite (solvable) groups. These ideas evolved in investigating whether a Fitting functor with the cover-avoidance property necessarily satisfies the Frattini argument. Our results might be seen as an indication for a positive answer.


References [Enhancements On Off] (What's this?)

  • [1] J. C. Beidleman, B. Brewster, and P. Hauck, Fittingfunktoren in endlichen auflösbaren Gruppen. I, Math. Z. 182 (1983), 359-384. MR 696533 (84j:20021)
  • [2] -, Fitting functors in finite solvable groups. II, Math. Proc. Cambridge Philos. Soc. 101 (1987), 37-55. MR 877699 (88i:20026)
  • [3] J. C. Beidleman and M. P. Gállego, Conjugate $ \pi $-normally embedded Fitting functors, Rend. Sem. Mat. Univ. Padova 80 (1988), 65-82. MR 988113 (90c:20025)
  • [4] J. C. Beidleman and P. Hauck, Closure properties for Fitting functors, Monatsh. Math. 108 (1989), 1-22. MR 1018821 (90m:20021)
  • [5] D. Blessenohl and W. Gaschütz, Über normale Schunck- und Fittingklassen, Math. Z. 118 (1970), 1-8. MR 0277611 (43:3344)
  • [6] P. M. Gállego, Functores de Fitting y productos normales, Rev. Acad. Ciencias Zaragoza 40 (1985), 9-12. MR 850227 (87m:20054)
  • [7] -, The radical of the Fitting class defined by a Fitting functor and a set of primes, Arc. Math. 48 (1987), 36-39. MR 878005 (88g:20035)
  • [8] P. Hauck and R. Kienzle, Modular Fitting functors in finite groups, Bull. Austral. Math. Soc. 36 (1987), 475-483. MR 923830 (89a:20015)
  • [9] T. Hawkes, Subgroup embedding properties, Group Theory, Proceedings, Brixen/Bressanone 1986 (O. H. Kegel, F. Menegazzo, G. Zacher, eds.), Lecture Notes in Math., vol. 1281, Springer, Berlin and Heidelberg, 1987, pp. 52-64. MR 921690 (89c:20039)
  • [10] F. P. Lockett, The Fitting class $ {F^*}$, Math. Z. 137 (1974), 131-136. MR 0364435 (51:689)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20D10

Retrieve articles in all journals with MSC: 20D10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1991-1062828-1
Keywords: Finite solvable groups, Fitting functor, cover-avoidance property, Frattini argument, injectors, Fitting classes
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society